Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 19, 2013, 3:05 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 3:05 PM CDT (20:05 UTC)
- Expired
- Sep 19, 2013, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS54 KLZK 192005 SVRLZK ARC071-083-192030- /O.NEW.KLZK.SV.W.0430.130919T2005Z-130919T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CDT THU SEP 19 2013 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JOHNSON COUNTY IN WESTERN ARKANSAS... NORTH CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS... * UNTIL 330 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTMAN...OR 9 MILES WEST OF CLARKSVILLE...AND MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... CLARKSVILLE... WOODLAND... HOYT... HINKLE... HARTMAN... UNION CITY... NEW SPADRA... COAL HILL... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 47 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3556 9363 3550 9342 3535 9358 3538 9370 TIME...MOT...LOC 2005Z 214DEG 13KT 3542 9362 $$ 226
1 follow-up statement
731
WWUS54 KLZK 192022
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT THU SEP 19 2013
ARC083-192031-
/O.CAN.KLZK.SV.W.0430.000000T0000Z-130919T2030Z/
LOGAN AR-
322 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST OF THE
WARNED AREA.
LAT...LON 3554 9357 3550 9342 3542 9351 3541 9352
3539 9358 3541 9365
TIME...MOT...LOC 2021Z 214DEG 13KT 3544 9355
$$
ARC071-192030-
/O.CON.KLZK.SV.W.0430.000000T0000Z-130919T2030Z/
JOHNSON AR-
322 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON COUNTY UNTIL 330 PM CDT...
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOYT...OR 5 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 15
MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
CLARKSVILLE... WOODLAND... HOYT...
HINKLE... HARTMAN... UNION CITY...
NEW SPADRA...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 51 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3554 9357 3550 9342 3542 9351 3541 9352
3539 9358 3541 9365
TIME...MOT...LOC 2021Z 214DEG 13KT 3544 9355
$$
226What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:20 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 19, 2:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 PM CDT THU SEP 19 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT NOT TOO MANY CHANGES WERE MADE TO THE SHORT TERM. MODELS CONTINUE TO INDICATE A FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST LATE TONIGHT...WITH AN UPPER LEVEL SYSTEM MOVING UP FROM THE SOUTHWEST. THE SYSTEMS WILL INTERACT...AND WITH GULF AND PACIFIC MOISTURE PRESENT...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND OVERSPREAD THE AREA LATE TONIGHT AND EARLY FRIDAY. HOWEVER...THERE REMAINS A BIT OF UNCERTAINTY REGARDING JUST HOW MUCH RAIN WILL BE SEEN AND WHERE THE AXIS OF HEAVIEST RAIN WILL SET UP. INDICATIONS ARE THAT A PLUME OF HIGH PRECIPITABLE WATER WILL STREAM NORTH ACROSS EASTERN TEXAS AND THEN NORTHEAST ACROSS THE SOUTHERN PARTS OF ARKANSAS. THIS WILL BE WHERE THE AXIS OF HEAVIEST RAIN RESIDES. MOST EVERYONE WILL SEE A DECENT RAIN...WITH A QUARTER TO A HALF INCH NOT OUT OF THE QUESTION FOR ANYONE. BUT THE QUESTION REMAINS JUST HOW FAR NORTH THIS PLUME WILL MAKE IT AND WHERE WILL THE HEAVIER RAIN FALL. THE GFS PLACES IT ROUGHLY ALONG THE I-30/US-67 CORRIDOR FROM TEXARKANA UP THROUGH LITTLE ROCK TO BATESVILLE. THE NAM IS IN A SIMILAR PLACE...BUT SHOWS RAINFALL TOTALS THAT ARE LESS THAN HALF OF THE GFS. STILL OTHERS LIKE THE CANADIAN AND EURO PLACE IT FURTHER SOUTHEAST FROM CAMDEN UP THROUGH PINE BLUFF OR THEREABOUTS. GENERALLY SPEAKING THE CONSENSUS IS THAT THE MOISTURE PLUME MAY NOT MAKE IT FAR ENOUGH NORTH TO GIVE THE COPIOUS RAIN AMOUNTS THE GFS IS SHOWING...AND THAT RAINFALL TOTALS WILL BE HIGHEST ALONG OR MORE LIKELY TO THE SOUTHEAST OF THE I-30/US-67 CORRIDOR. AS SUCH...THE FORECAST WILL REFLECT STORM TOTAL RAIN AMOUNTS FROM TONIGHT THROUGH SATURDAY OF 1.50 TO 2.00 INCHES ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. THIS WILL BE A CONVECTIVE FRONTAL PASSAGE SO THERE ARE LIKELY TO BE SPOTS THAT RECEIVE MORE THAN 2 INCHES. TOTALS OF 3 INCHES ARE NOT OUT OF THE QUESTION...BUT FEEL THAT WIDESPREAD 3-4 INCHES OF RAIN THAT SOME MODELS ARE GENERATING ARE TOO CONTAMINATED WITH CONVECTIVE FEEDBACK TO TRUST AT THIS TIME. OTHERWISE THERE IS NOT A LOT TO TALK ABOUT IN THE SHORT TERM. HIGHS TOMORROW WILL BE TRICKY BUT SHOULD GENERALLY BE IN THE MID TO UPPER 70S...THOUGH LOW 80S COULD BE SEEN IN THE SOUTHEAST DEPENDING ON HOW THICK CLOUD COVER IS THROUGH MIDDAY BEFORE THE RAIN ARRIVES. ONCE THE FRONT CLEARS THE AREA HIGHS WILL BE IN THE 70S TO AROUND 80 THROUGH THE WEEKEND...WITH LOWS IN THE 50S. && .LONG TERM...MONDAY THROUGH THURSDAY QUIET WEATHER WILL CONTINUE IN THE LONG TERM...AS HIGH PRESSURE REMAINS OVER THE REGION. TEMPERATURES WILL NEAR NORMAL...WITH A SLOW WARMING TREND THROUGH THE MIDDLE OF THE WEEK. WHILE THERE IS SOME GUIDANCE SHOWING A INCREASE IN MOISTURE ON TUESDAY...HAVE LEFT DRY DUE TO THE INCONSISTENCY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 81 57 81 / 40 80 60 10 CAMDEN AR 69 78 64 77 / 30 80 70 20 HARRISON AR 66 74 58 74 / 60 80 30 0 HOT SPRINGS AR 69 78 62 78 / 40 80 60 10 LITTLE ROCK AR 71 78 63 78 / 40 80 70 10 MONTICELLO AR 70 81 65 79 / 20 80 70 30 MOUNT IDA AR 69 78 59 78 / 50 80 50 10 MOUNTAIN HOME AR 67 79 58 79 / 60 80 30 10 NEWPORT AR 69 80 57 80 / 40 80 60 20 PINE BLUFF AR 70 80 64 80 / 30 80 70 20 RUSSELLVILLE AR 69 79 59 79 / 50 80 40 10 SEARCY AR 69 80 62 80 / 40 80 70 20 STUTTGART AR 70 78 64 78 / 30 80 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...58
Hazardous weather outlook, Sep 19, 5:00 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU SEP 19 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. HOWEVER...THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE OVER NORTHWEST ARKANSAS LATER TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW STRONGER STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. WILDFIRE DANGER REMAINS IN THE MODERATE TO HIGH CATEGORY ACROSS THE ENTIRE STATE AT THIS TIME. BURN BANS REMAIN IN PLACE ACROSS MANY COUNTIES ACROSS CENTRAL AND SOUTHERN ARKANSAS BECAUSE OF THESE DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REST OF THE AREA ON FRIDAY AS THE AFOREMENTIONED COLD FRONT MOVES ACROSS ARKANSAS. A FEW STRONG AND SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT. RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH LOOK TO BE COMMON ACROSS THE AREA. HOWEVER...PARTS OF SOUTHERN ARKANSAS COULD SEE BETWEEN ONE AND TWO INCHES OF RAINFALL. RAIN CHANCES WILL DIMINISH FROM THE NORTHWEST FRIDAY NIGHT AND EARLY SATURDAY AS THE COLD FRONT PUSHES FURTHER SOUTH OF THE STATE. NORTH WINDS BEHIND THE FRONT WILL USHER COOLER AND DRIER AIR INTO THE MID SOUTH. DRY CONDITIONS ARE EXPECTED INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Special weather statement, Sep 19, 1:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 155 PM CDT THU SEP 19 2013 ARZ022-031-038-191925- CONWAY AR-POPE AR-YELL AR- 155 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL... SOUTHEASTERN POPE AND WESTERN CONWAY COUNTIES UNTIL 230 PM CDT... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF HAPPY BEND...OR 8 MILES NORTHWEST OF MORRILTON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ST. VINCENT... SOLGOHACHIA... PETIT JEAN MTN... LAKE ATKINS... HATTIEVILLE... HAPPY BEND... ATKINS... WONDERVIEW... OVERCUP... KENWOOD... ECONOMY... BLACKWELL... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 93 AND 106. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3542 9285 3524 9262 3511 9287 3519 9300 TIME...MOT...LOC 1855Z 229DEG 10KT 3521 9286 64
Special weather statement, Sep 19, 3:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT THU SEP 19 2013
ARZ021-030-192020-
JOHNSON AR-LOGAN AR-
302 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 315 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HARTMAN...OR 9 MILES
NORTHEAST OF PARIS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE... WOODLAND... SPADRA...
HOYT... HORSEHEAD LAKE... HINKLE...
HARTMAN... UNION CITY... NEW SPADRA...
MORRISON BLUFF... HUNT... HARMONY...
COAL HILL...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 45 AND 59.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3538 9371 3548 9371 3560 9363 3550 9340
3533 9359 3537 9372 3538 9372
TIME...MOT...LOC 2002Z 214DEG 13KT 3541 9363
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:55 PM CDT | Special Weather Statement | LZK | Conway | 30 min |
| Sep 19, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 32 min |
| Sep 19, 3:02 PM CDT | Special Weather Statement | LZK | Johnson | 18 min |
| Sep 19, 3:17 PM CDT | Special Weather Statement | LZK | Marion | 23 min |
| Sep 19, 3:55 PM CDT | Special Weather Statement | LZK | Cleburne | 25 min |
| Sep 19, 3:59 PM CDT | Special Weather Statement | LZK | Marion | 31 min |
| Sep 19, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 24 min |
| Sep 19, 4:27 PM CDT | Special Weather Statement | LZK | Marion | 43 min |
| Sep 19, 4:33 PM CDT | Special Weather Statement | LZK | Stone | 27 min |
| Sep 19, 4:40 PM CDT | Special Weather Statement | LZK | Fulton | 25 min |
| Sep 19, 4:50 PM CDT | Special Weather Statement | LZK | Logan | 25 min |
| Sep 19, 5:02 PM CDT | Special Weather Statement | LZK | Fulton | 28 min |
| Sep 19, 5:17 PM CDT | Special Weather Statement | LZK | Sharp | 28 min |
| Sep 19, 5:30 PM CDT | Special Weather Statement | LZK | Fulton | 30 min |
| Sep 19, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 25 min |
| Sep 19, 5:42 PM CDT | Special Weather Statement | LZK | Sharp | 28 min |
| Sep 19, 5:55 PM CDT | Special Weather Statement | LZK | Sharp | 30 min |
| Sep 19, 5:59 PM CDT | Special Weather Statement | LZK | Fulton | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.